Colorado, 2006Wildfire in Colorado, June 20 to 27, 2006
June 20 to 27, 2006 · NWS GJT · 1 event in 1 county or zone
This incident was named the Lion Creek Fire and was started due to a roll-over vehicle accident about five miles northwest of Paradox. This blaze consumed about 1,499 acres of ponderosa pine, pinyon pine, brush and grass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This incident was named the Lion Creek Fire and was started due to a roll-over vehicle accident about five miles northwest of Paradox. This blaze consumed about 1,499 acres of ponderosa pine, pinyon pine, brush and grass. Structure protection was needed for several residences and some county roads were temporarily closed. A number of homes and a campground had to be evacuated, and powerlines were threatened.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 20, 2:02 AM MST, 9 hours 58 minutes earlier.
Area forecast discussion, Jun 20, 2:02 AM MST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
302 AM MDT TUE JUN 20 2006
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
A VERY WEAK COLD FRONT WILL CONTINUE MOVING THROUGH THE AREA TODAY
KNOCKING DOWN TEMPERATURES ONLY A DEGREE OR SO TODAY AND ANOTHER
DEGREE TOMORROW. THE FRONT WAS THROUGH THE NORTHERN HALF WRN CO AND
ERN UT EARLY THIS MORNING AND WILL PUSH SLOWLY SOUTH AND EAST
TODAY...THOUGH ITS AFFECT ON SW CO AND SE UT WILL BE VERY SMALL...AND
IT MAY NOT MAKE IT FURTHER SOUTH THAN ABOUT DELTA AS THE FRONT
BECOMES PARALLEL TO THE WESTERLY FLOW ALOFT THUS LOSING ITS SOUTHWARD
PUSH. SO...HOT AND DRY CONDITIONS WILL CONTINUE...BUT SURFACE WINDS
SHOULD DECREASE GRADUALLY THROUGHOUT THE DAY. BECAUSE OF THIS...FIRE
WEATHER CONCERNS WILL REMAIN RELATIVELY HIGH BUT THE LACK OF WINDS
WILL MEAN NO NEED FOR A RED FLAG WARNING.
THE WINDS ALOFT WILL REMAIN ZONAL WITH DRY CONDITIONS CONTINUING
THROUGH WED NGT. THE ISOLATED THUNDERSTORMS EXPECTED TO FORM EACH
AFTERNOON OVER THE RIDGELINES WILL BE WEAK...WITH LITTLE OR NO RAIN.
.LONG-TERM (THURSDAY THROUGH MONDAY)...
MODELS CONTINUE TO SHOW FLAT RIDGE EARLY IN THE PERIOD GRADUALLY
PUMPING UP BY SAT-SUN...THE DIFFERENCE NOW IS THE HIGH CENTER
BEING MORE OVER THE UT/AZ BORDER THAN 4-CORNERS/NRN NM. THIS POSITION
WOULD RESULT IN EVEN LESS MOISTURE MAKING IT NORTHWARD INTO OUR
AREA. BOTTOM LINE THE WEATHER CONTINUES TO BE WARM AND DRY
THROUGH MONDAY WITH THE EXCEPTION OF SOME HIT OR MISS MOUNTAIN TSRA.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
&&
CC/DJC
Hazardous weather outlook, Jun 20, 2:25 AM MST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 AM MDT TUE JUN 20 2006
COZ001>014-017>023-UTZ022>025-027>029-211000-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
325 AM MDT TUE JUN 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS
AFTERNOON AND EARLY EVENING. THESE STORMS WILL PRODUCE LITTLE
OR NO RAIN WITH OCCASIONAL GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING
THUNDERSTORMS OVER THE MOUNTAINS EACH DAY. THE THUNDERSTORMS
COULD BE DRY AND PRODUCE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
CJC
Wildfire, Paradox Valley / Lower Dolores River Basin
- When
- June 20, 12:00 PM MST to June 27, 12:00 PM MST
- Where
- Paradox Valley / Lower Dolores River Basin forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.294, -108.414 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 20, 20061 death · 1 event
- Tornado and Hail in Nebraska, June 20, 2006$365,000 · F1 · 5 events
- Hail and Damaging Winds in Massachusetts, June 20, 2006$140,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, June 20, 2006$130,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Nebraska, June 20, 2006$110,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Rhode Island, June 20, 2006$80,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Iowa, June 20, 2006$45,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 20, 2006$27,000 · 2 in hail · 12 events
- Damaging Winds in Kansas, June 20, 2006$40,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Maine, June 20, 20061.25 in hail · 29 events
- Flash Flood in Texas, June 20, 2006$25,000 · 1 event
- Hail and Damaging Winds in New Hampshire, June 20, 20061.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514025.